Alert archive / Tennessee / Wind Advisories in 2014
Wind Advisory 12, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Oct 14, 2014, 8:07 PM EDT for Russell County, Washington County, City of Bristol, Virginia; 8 counties in Tennessee. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2014, 8:07 PM EDT (00:07 UTC)
- Expired
- Oct 14, 2014, 11:22 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA
The radar
The Knoxville radar (KMRX), 73 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
556 WWUS74 KMRX 150007 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 807 PM EDT TUE OCT 14 2014 ...STRONG AND GUSTY WINDS TO DECREASE BY MIDNIGHT... .A STRONG COLD FRONT HAD PASSED EAST THROUGH ALL BUT EXTREME NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA LATE THIS EVENING. A WIND ADVISORY REPLACES THE HIGH WIND WARNING FOR THESE AREAS... WITH SOME GUSTS POSSIBLE UP TO 50 MPH THROUGH MIDNIGHT. TNZ018-040>047-071>074-VAZ006-008-150400- /O.CAN.KMRX.HW.W.0004.000000T0000Z-141015T0000Z/ /O.NEW.KMRX.WI.Y.0012.141015T0007Z-141015T0400Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...LEBANON...ABINGDON 807 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS UP TO 50 MPH OVER THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS. * TIMING...THROUGH MIDNIGHT EDT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. MOTORISTS SHOULD ALSO BE ALERT FOR POSSIBLE DOWNED TREES OR POWER LINES FROM STRONGER WIND GUSTS EARLIER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ NCZ060-061-TNZ087-102-VAZ001-002-150115- /O.CAN.KMRX.WI.Y.0011.000000T0000Z-141015T0000Z/ CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-LEE-WISE- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK... DUCKTOWN...JONESVILLE...WISE...NORTON 807 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY...FOR THE SOUTHERN MOUNTAINS OF EAST TENNESSEE... SOUTHWESTERN NORTH CAROLINA...AS WELL AS LEE AND WISE COUNTIES OF SOUTHWESTERN VIRGINIA. A STRONG COLD FRONT HAD PASSED EAST AND WINDS HAD DECREASED TO 15 TO 25 MPH OVER THE WIND ADVISORY AREA...ALLOWING THE ADVISORY TO EXPIRE. $$ TG
1 follow-up statement
376 WWUS74 KMRX 150322 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1122 PM EDT TUE OCT 14 2014 ...WINDS DECREASED AFTER COLD FRONT PASSAGE... .THE STRONG SOUTHWESTERLY WINDS OVER THE REGION FINALLY EASED OFF WITH PASSAGE OF A STRONG COLD FRONT LATE TUESDAY EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. TNZ018-040>047-071>074-VAZ006-008-150430- /O.CAN.KMRX.WI.Y.0012.000000T0000Z-141015T0400Z/ JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...LEBANON...ABINGDON 1122 PM EDT TUE OCT 14 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHWESTERLY WINDS DECREASED BEHIND PASSAGE OF A COLD FRONT ALLOWING THE WIND ADVISORY TO BE CANCELLED. $$ TG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 14, 7:40 PM EDT, 27 minutes earlier.
Area forecast discussion, Oct 14, 7:40 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT TUE OCT 14 2014
.DISCUSSION...THE COLD FRONT HAS PUSHED EAST THROUGH ALL BUT NE TN
AND SW VA COUNTIES AT MID EVENING...AND RAINFALL INTENSITY CONTINUES
TO DIMINISH. FORECAST GRIDS LOOK RIGHT ON TRACK IN DECREASING POPS
FOR THE REST OF THE EVENING. WILL NEED TO ADJUST HOURLY TEMPS AND
DEW POINT TEMPS WITH A GRID UPDATE SHORTLY.
THE OTHER CONCERN IS FOR STRONG WINDS UNTIL THE FRONTAL PASSAGE
OCCURS...WITH OBSERVATIONS GENERALLY SHOWING SPEEDS IN THE WARNING
AREAS DROPPING OFF TO OR JUST BELOW ADVISORY CRITERIA. A LATE GUST
WAS JUST NOTED TO 63 MPH IN UNICOI COUNTY AT 3000 FEET. CAMP CREEK
GUSTS (GREENE COUNTY) ARE DOWN TO AROUND 40 MPH AT THIS TIME.
WILL MAKE A DECISION SHORTLY TO POSSIBLY REPLACE THE HIGH WIND
WARNING WITH A WIND ADVISORY FOR A FEW MORE HOURS. THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 8 PM EDT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 53 65 50 67 / 20 50 20 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 53 65 50 64 / 30 50 30 30
OAK RIDGE, TN 52 64 50 64 / 20 60 30 30
TRI CITIES AIRPORT, TN 53 66 49 61 / 90 40 40 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CHEROKEE-CLAY.
TN...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW BLOUNT-NORTH
SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-
SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-
UNICOI-WASHINGTON TN.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR EAST POLK-
SOUTHEAST MONROE.
VA...HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR RUSSELL-
WASHINGTON.
WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LEE-WISE.
&&
TGHazardous weather outlook, Oct 14, 3:00 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EDT TUE OCT 14 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- 300 PM EDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WITH A STRONG WIND FIELD WILL SLOWLY MOVE EASTWARD ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA LATE THIS AFTERNOON AND EVENING...WITH A FEW STORMS POSSIBLY BECOMING STRONG TO SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. ALSO...AN ISOLATED TORNADO CAN NOT BE RULED OUT. STRONG WIND GUSTS WILL ALSO CONTINUE ACROSS THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS...WHERE A HIGH WIND WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF THE EXPECTED THREATS.
In the hours before
Special weather statement, Oct 14, 2:28 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
228 PM EDT TUE OCT 14 2014
TNZ036-037-068-069-071-072-086-087-141915-
SOUTHEAST MONROE TN-KNOX TN-BLOUNT SMOKY MOUNTAINS TN-
NORTHWEST MONROE TN-LOUDON TN-ANDERSON TN-UNION TN-NW BLOUNT TN-
228 PM EDT TUE OCT 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONROE...KNOX...
BLOUNT...SOUTHERN UNION...SOUTHEASTERN LOUDON AND EASTERN ANDERSON
COUNTIES UNTIL 315 PM EDT...
AT 226 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF MARYVILLE...MOVING NORTH AT 60 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...CLINTON...ALCOA...MAYNARDVILLE...
FARRAGUT...LOUISVILLE...PLAINVIEW...ROCKFORD...EAGLETON VILLAGE...
HALLS...BLAINE...LAKE CITY...NORRIS...VONORE...LUTTRELL...
GREENBACK...FRIENDSVILLE AND WALLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS!
&&
LAT...LON 3540 8425 3624 8415 3623 8407 3625 8408
3630 8403 3627 8402 3629 8398 3625 8369
3617 8372 3616 8373 3609 8367 3608 8367
3610 8371 3600 8367 3594 8369 3589 8379
3581 8375 3552 8387 3541 8402 3538 8401
TIME...MOT...LOC 1826Z 193DEG 59KT 3562 8406
AMP.23Local storm report, Oct 14, 2:34 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
234 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG ETOWAH 35.33N 84.53W
10/14/2014 MCMINN TN DEPT OF HIGHWAYS
ONE TREE DOWN NEAR ETOWAH.
0700 AM NON-TSTM WND DMG 5 S NEWPORT 35.89N 83.19W
10/14/2014 COCKE TN DEPT OF HIGHWAYS
TWO TREES DOWN AROUND THE EDWINA COMMUNITY IN THE
FOOTHILLS.
1000 AM NON-TSTM WND DMG TELLICO PLAINS 35.37N 84.30W
10/14/2014 MONROE TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN IN AND AROUND TELLICO PLAINS
THROUGHOUT THE DAY.
1200 PM NON-TSTM WND DMG CAMP CREEK 36.09N 82.77W
10/14/2014 GREENE TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN NEAR THE FOOTHILLS...INCLUDING CAMP
CREEK...GREYSTONE...AND CEDAR CREEK.
&&Local storm report, Oct 14, 2:35 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 8 S MARYVILLE 35.63N 83.97W
10/14/2014 M45.00 MPH BLOUNT TN MESONET
WIND GUST OF 45 MPH RECORDED AT LOOK ROCK.
1200 AM NON-TSTM WND GST 2 W GATLINBURG 35.72N 83.53W
10/14/2014 M63.00 MPH SEVIER TN MESONET
WIND GUST OF 63 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER.
0100 AM TSTM WND DMG 4 E JASPER 35.06N 85.56W
10/14/2014 MARION TN 911 CALL CENTER
SEVERAL TREES DOWN ALONG HWY 27.
0300 AM TSTM WND DMG ETOWAH 35.33N 84.53W
10/14/2014 MCMINN TN DEPT OF HIGHWAYS
ONE TREE DOWN NEAR ETOWAH.
0322 AM NON-TSTM WND GST 4 NE WALLAND 35.76N 83.76W
10/14/2014 M50.00 MPH BLOUNT TN PUBLIC
WIND GUST UP TO 50 MPH IN THE FOOTHILLS OF CHILHOWEE
MOUNTAIN. ELEVATION WAS 2861 FEET MSL.
0445 AM FLASH FLOOD CHATTANOOGA 35.07N 85.26W
10/14/2014 HAMILTON TN 911 CALL CENTER
SEVERAL INCHES TO A FOOT OF WATER ON SOME ROADS. OCHS
HIGHWAY CLOSED DUE TO MUD AND DEBRIS ON ROAD. CUMMINGS
HIGHWAY CLOSED DUE TO HIGH WATER. SEVERAL SECONDAY AND
SIDE ROADS CLOSED DUE TO WATER ON ROAD.
0700 AM NON-TSTM WND DMG 5 S NEWPORT 35.89N 83.19W
10/14/2014 COCKE TN DEPT OF HIGHWAYS
TWO TREES DOWN AROUND THE EDWINA COMMUNITY IN THE
FOOTHILLS.
0830 AM TSTM WND DMG PIGEON FORGE 35.79N 83.56W
10/14/2014 SEVIER TN 911 CALL CENTER
COUPLE TREES DOWN IN THE PINE MOUNTAIN AREA.
1000 AM NON-TSTM WND DMG TELLICO PLAINS 35.37N 84.30W
10/14/2014 MONROE TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN IN AND AROUND TELLICO PLAINS
THROUGHOUT THE DAY.
1000 AM NON-TSTM WND GST 5 NNE BULADEAN 36.17N 82.15W
10/14/2014 M48.00 MPH CARTER TN PUBLIC
WIND GUST TO 48 MPH NEAR ROAN MOUNTAIN AT 3550 FT MSL.
1100 AM NON-TSTM WND GST 2 W GATLINBURG 35.72N 83.53W
10/14/2014 M69.00 MPH SEVIER TN MESONET
WIND GUST TO 69 MPH AT COVE MOUNTAIN FIRE TOWER.
1130 AM NON-TSTM WND GST 1 SSW CITICO 35.38N 84.12W
10/14/2014 M48.00 MPH MONROE TN MESONET
WIND GUST TO 48 MPH AT THE TELLICO RAWS SITE.
1200 PM NON-TSTM WND DMG CAMP CREEK 36.09N 82.77W
10/14/2014 GREENE TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN NEAR THE FOOTHILLS...INCLUDING CAMP
CREEK...GREYSTONE...AND CEDAR CREEK.
1200 PM NON-TSTM WND DMG 2 E GATLINBURG 35.72N 83.46W
10/14/2014 SEVIER TN PUBLIC
SEVERAL TREEES DOWN IN THE GREENBRIER AREA...WITH CLOSED
ROADS INCLUDING BALSAM MOUNTAIN ROAD AND LITTLE RIVER
ROAD.
&&Local storm report, Oct 14, 2:52 PM EDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM NON-TSTM WND GST 2 W GATLINBURG 35.72N 83.53W
10/14/2014 M63.00 MPH SEVIER TN MESONET
WIND GUST OF 63 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER.
1200 AM NON-TSTM WND GST 8 S MARYVILLE 35.63N 83.97W
10/14/2014 M45.00 MPH BLOUNT TN MESONET
WIND GUST OF 45 MPH RECORDED AT LOOK ROCK.
0100 AM TSTM WND DMG 4 E JASPER 35.06N 85.56W
10/14/2014 MARION TN 911 CALL CENTER
SEVERAL TREES DOWN ALONG HWY 27.
0300 AM TSTM WND DMG ETOWAH 35.33N 84.53W
10/14/2014 MCMINN TN DEPT OF HIGHWAYS
ONE TREE DOWN NEAR ETOWAH.
0322 AM NON-TSTM WND GST 4 NE WALLAND 35.76N 83.76W
10/14/2014 M50.00 MPH BLOUNT TN PUBLIC
WIND GUST UP TO 50 MPH IN THE FOOTHILLS OF CHILHOWEE
MOUNTAIN. ELEVATION WAS 2861 FEET MSL.
0445 AM FLASH FLOOD CHATTANOOGA 35.07N 85.26W
10/14/2014 HAMILTON TN 911 CALL CENTER
SEVERAL INCHES TO A FOOT OF WATER ON SOME ROADS. OCHS
HIGHWAY CLOSED DUE TO MUD AND DEBRIS ON ROAD. CUMMINGS
HIGHWAY CLOSED DUE TO HIGH WATER. SEVERAL SECONDAY AND
SIDE ROADS CLOSED DUE TO WATER ON ROAD.
0700 AM NON-TSTM WND DMG 5 S NEWPORT 35.89N 83.19W
10/14/2014 COCKE TN DEPT OF HIGHWAYS
TWO TREES DOWN AROUND THE EDWINA COMMUNITY IN THE
FOOTHILLS.
0815 AM TSTM WND GST CAMP CREEK 36.09N 82.77W
10/14/2014 M65.00 MPH GREENE TN MESONET
WIND GUST OF 65 MPH AT THE NOAA WIND TOWER AT CAMP CREEK
ELEMENTARY SCHOOL.
0830 AM TSTM WND DMG PIGEON FORGE 35.79N 83.56W
10/14/2014 SEVIER TN 911 CALL CENTER
COUPLE TREES DOWN IN THE PINE MOUNTAIN AREA.
1000 AM NON-TSTM WND DMG TELLICO PLAINS 35.37N 84.30W
10/14/2014 MONROE TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN IN AND AROUND TELLICO PLAINS
THROUGHOUT THE DAY.
1000 AM NON-TSTM WND GST 5 NNE BULADEAN 36.17N 82.15W
10/14/2014 M48.00 MPH CARTER TN PUBLIC
WIND GUST TO 48 MPH NEAR ROAN MOUNTAIN AT 3550 FT MSL.
1100 AM NON-TSTM WND GST 2 W GATLINBURG 35.72N 83.53W
10/14/2014 M69.00 MPH SEVIER TN MESONET
WIND GUST TO 69 MPH AT COVE MOUNTAIN FIRE TOWER.
1130 AM NON-TSTM WND GST 1 SSW CITICO 35.38N 84.12W
10/14/2014 M48.00 MPH MONROE TN MESONET
WIND GUST TO 48 MPH AT THE TELLICO RAWS SITE.
1200 PM NON-TSTM WND DMG 2 E GATLINBURG 35.72N 83.46W
10/14/2014 SEVIER TN PUBLIC
SEVERAL TREEES DOWN IN THE GREENBRIER AREA...WITH CLOSED
ROADS INCLUDING BALSAM MOUNTAIN ROAD AND LITTLE RIVER
ROAD.
1200 PM NON-TSTM WND DMG CAMP CREEK 36.09N 82.77W
10/14/2014 GREENE TN DEPT OF HIGHWAYS
NUMEROUS TREES DOWN NEAR THE FOOTHILLS...INCLUDING CAMP
CREEK...GREYSTONE...AND CEDAR CREEK.
&&Special weather statement, Oct 14, 3:03 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
303 PM EDT TUE OCT 14 2014
TNZ038-039-069-070-073-141945-
KNOX TN-JEFFERSON TN-NORTH SEVIER TN-HAMBLEN TN-GRAINGER TN-
303 PM EDT TUE OCT 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER...
JEFFERSON...EAST CENTRAL KNOX...CENTRAL GRAINGER...NORTHEASTERN
BLOUNT AND WESTERN HAMBLEN COUNTIES UNTIL 345 PM EDT...
AT 302 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SEVIERVILLE...MOVING NORTHEAST AT 55 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MORRISTOWN...SEVIERVILLE...JEFFERSON CITY...DANDRIDGE...
RUTLEDGE...WHITE PINE...NEW MARKET...STRAWBERRY PLAINS...SEYMOUR...
KODAK...BUFFALO SPRINGS...THORN HILL...MCMAHAN...ALPHA...KIMBERLIN
HEIGHTS AND PIEDMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS!!!
&&
LAT...LON 3578 8374 3580 8375 3581 8374 3581 8375
3585 8377 3586 8378 3588 8378 3589 8380
3591 8386 3638 8342 3619 8318 3576 8372
TIME...MOT...LOC 1902Z 223DEG 46KT 3591 8372
AMP.23Local storm report, Oct 14, 4:19 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
419 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM NON-TSTM WND GST CAMP CREEK 36.09N 82.77W
10/14/2014 E65.00 MPH GREENE TN MESONET
CORRECTED TO NON-TSTM WND GST...WIND GUST OF 65 MPH AT
THE NOAA WIND TOWER AT CAMP CREEK ELEMENTARY SCHOOL.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 9:51 PM EDT | Areal Flood Advisory | MRX | Russell, Washington | 3 hr |
| Oct 14, 9:57 PM EDT | Areal Flood Advisory | MRX | Blount | 4 hr |
Nearby
Wind Advisories in Tennessee, 2014Wind Advisories in Virginia, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.